Alert archive / Iowa / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood watch at May 12, 2014, 10:34 AM CDT for 20 counties in Iowa. It took effect at May 12, 2014, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 10:34 AM CDT (15:34 UTC)
- In effect from
- May 12, 2014, 1:00 PM CDT
- Expired
- May 12, 2014, 6:02 PM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- None
Counties Appanoose County, IA, Black Hawk County, IA, Bremer County, IA, Butler County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Grundy County, IA, Jasper County, IA, Lucas County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Poweshiek County, IA, Ringgold County, IA, Tama County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 67 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
086 WGUS63 KDMX 121534 FFADMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 1034 AM CDT MON MAY 12 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING... .MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY EAST OF INTERSTATE 35. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. IAZ027-028-038-039-049-050-061-062-073>075-083>086-093>097-122345- /O.NEW.KDMX.FF.A.0002.140512T1800Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO... CEDAR FALLS...MARSHALLTOWN...TAMA...TOLEDO...TRAER...DYSART... GLADBROOK...NEWTON...GRINNELL...INDIANOLA...NORWALK...CARLISLE... PELLA...KNOXVILLE...OSKALOOSA...OSCEOLA...CHARITON...ALBIA... OTTUMWA...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 1034 AM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... GRUNDY...JASPER...MARSHALL...POWESHIEK AND TAMA. IN NORTH CENTRAL IOWA...BUTLER. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... LUCAS...MAHASKA...MARION...MONROE...RINGGOLD...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * THROUGH LATE TONIGHT * MORE THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
3 follow-up statements
552 WGUS63 KDMX 122013 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 313 PM CDT MON MAY 12 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING... .THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE THROUGH WATERLOO...KNOXVILLE AND LAMONI. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. IAZ027-038-049-061-073-083-093-122115- /O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-GRUNDY-MARSHALL-JASPER-WARREN-CLARKE-RINGGOLD- INCLUDING THE CITIES OF...PARKERSBURG...CLARKSVILLE... SHELL ROCK...GREENE...APLINGTON...ALLISON...DUMONT... GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG... MARSHALLTOWN...NEWTON...INDIANOLA...NORWALK...CARLISLE... OSCEOLA...MOUNT AYR 313 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTH CENTRAL IOWA AND SOUTH CENTRAL IOWA HAS BEEN CANCELLED. THUNDERSTORMS WITH HEAVY RAINFALL HAVE SHIFTED TOWARDS THE EAST. $$ IAZ028-039-050-062-074-075-084>086-094>097-130415- /O.CON.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER-BLACK HAWK-TAMA-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...WAVERLY...WATERLOO...CEDAR FALLS... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...GRINNELL...PELLA... KNOXVILLE...OSKALOOSA...CHARITON...ALBIA...OTTUMWA...LAMONI... LEON...CORYDON...SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE... BLOOMFIELD 313 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL IOWA...NORTHEAST IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...POWESHIEK AND TAMA. IN NORTHEAST IOWA...BLACK HAWK AND BREMER. IN SOUTH CENTRAL IOWA...APPANOOSE...DECATUR... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL 1 AM CDT TUESDAY * THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
483 WGUS63 KDMX 122139 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 439 PM CDT MON MAY 12 2014 ...HEAVY RAINFALL MAY LEAD TO FLASH FLOODING... .THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY EAST OF A LINE THROUGH ALBIA AND CORYDON. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. IAZ028-039-050-062-094-122245- /O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BREMER-BLACK HAWK-TAMA-POWESHIEK-DECATUR- INCLUDING THE CITIES OF...WAVERLY...WATERLOO...CEDAR FALLS... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...GRINNELL...LAMONI... LEON 439 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTHEAST IOWA AND SOUTH CENTRAL IOWA HAS BEEN CANCELLED. THE THUNDERSTORMS WITH HEAVY RAIN HAVE PUSHED TO THE EAST. $$ IAZ074-075-084>086-095>097-130545- /O.CON.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 439 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... LUCAS...MAHASKA...MARION...MONROE AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. * UNTIL 1 AM CDT TUESDAY * THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED THIS AFTERNOON. THIS HEAVY RAINFALL MAY RESULT IN FLASH FLOODING ESPECIALLY IN PORTIONS OF SOUTHEAST IOWA WHERE HEAVY RAINFALL OCCURRED THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ZOGG
801 WGUS63 KDMX 122302 FFADMX FLOOD WATCH NATIONAL WEATHER SERVICE DES MOINES IA 602 PM CDT MON MAY 12 2014 IAZ074-075-084>086-095>097-130015- /O.CAN.KDMX.FF.A.0002.000000T0000Z-140513T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...CORYDON...SEYMOUR...ALLERTON... HUMESTON...CENTERVILLE...BLOOMFIELD 602 PM CDT MON MAY 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELLED. LIGHT SHOWERS AND AN ISOLATED THUNDERSTORM ARE STILL POSSBILE THIS EVENING...HOWEVER THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ MJB
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at May 12, 7:08 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 12, 7:08 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 708 AM CDT MON MAY 12 2014 .SYNOPSIS... ISSUED AT 321 AM CDT MON MAY 12 2014 LOW PRESSURE MOVING INTO WESTERN IA WILL LIFT NORTHEAST AS COLD FRONT SWEEPS ACROSS THE STATE BY LATE TONIGHT. PATTERN WILL CHANGE TO A MUCH COOLER REGIME AS CANADIAN HIGH PRESSURE DOMINATES THROUGH THE REST OF THE WORK WEEK. && .UPDATE... ISSUED AT 704 AM CDT MON MAY 12 2014 UPDATED FORECAST FOR MINOR ADJUSTMENTS TO PRECIP TRENDS AND TEMP TRENDS. ALSO FOR REMOVAL OF HEADLINES. && .SHORT TERM /TODAY/... ISSUED AT 321 AM CDT MON MAY 12 2014 TWO PROBLEMS TODAY ARE BOTH WITH CONVECTION THE EARLY MORNING CONVECTION WILL BE AN ISSUE WITH THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MOVING INTO ALREADY SATURATED AREAS. THIS IS ASSOCIATED WITH A WEAK WAVE IN THE FLOW THAT IS LIFTING NORTHEAST ACROSS THE STATE. ADDITIONAL DEVELOPMENT IS LIKELY OVER THE SOUTHEAST HALF OF THE STATE WITH THE COLD FRONT PROGRESSING EAST. THE HRRR HAS WHAT SEEMS TO BE A REASONABLE HANDLE ON THIS. SEVERITY WILL DEPEND ON HOW MUCH RECOVERY WE CAN ACHIEVE AFTER THE MORNING CONVECTION. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 321 AM CDT MON MAY 12 2014 PRECIPITATION WILL MOVE OUT OF THE STATE BY 06Z AS THE PATTERN CHANGES FROM A SOUTHWEST FLOW TO A NORTHWEST FLOW. CANADIAN HIGH PRESSURE WILL DOMINATE THE WEEKS WEATHER WITH TEMPERATURES WELL BELOW NORMAL. WILL POTENTIAL NEED TO CONSIDER SOME FROST WORDING LATER IN THE WEEK, BUT CERTAINTY IS NOT THERE AT THIS TIME BECAUSE OF THE POTENTIAL FOR SOME CLOUD COVER. IT WILL LIKELY TAKE UNTIL THE WEEKEND BEFORE THE COOL HIGH PRESSURE MOVES OFF TO THE EAST. WARMING AND AN INCREASED CHANCE FOR THUNDERSTORMS IS EXPECTED LATER IN THE WEEKEND. && .AVIATION...12/12Z ISSUED AT 544 AM CDT MON MAY 12 2014 LOW PRESSURE OVER SERN NEBRASKA WILL MOVE NORTHEAST THROUGH WESTERN IA AND INTO MINNESOTA BY THIS EVENING. TRAILING COLD FRONT WILL MOVE EAST ACROSS THE TAF SITES LATER TODAY AND THIS EVENING. AREA OF THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE COLD FRONT TODAY...WITH MVFR STRATUS SPREADING INTO THE AREA BEHIND THE COLD FRONT. MVFR CIGS WILL HOLD THROUGH THE NIGHT. OUTLOOK...HIGH PRESSURE WILL BUILD INTO THE AREA TUE AND WED AND DOMINATE THE WEATHER THROUGH THE WORK WEEK. SEVERAL MINOR DISTURBANCES WILL MOVE THROUGH...BUT CONDITIONS WILL REMAIN VFR. && .HYDROLOGY... ISSUED AT 704 AM CDT MON MAY 12 2014 THUNDERSTORMS CONTINUE TO LIVE NORTHEAST ACROSS THE STATE AHEAD OF THE APPROACHING COLD FRONT. THE HEAVIER STORMS WILL MOVE OVER AREAS THE DID NOT RECEIVE A LOT OF RAIN DURING THE PAST 24 HOURS. THE RAIN IS EXPECTED TO END BY MID MORNING. ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...ESPECIALLY EAST OF INTERSTATE 35. THEY ARE NOT EXPECTED TO PRODUCE FLASH FLOODING HOWEVER. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MS MAY 14 SYNOPSIS...MS MAY 14 SHORT TERM...MS MAY 14 LONG TERM...MS MAY 14 AVIATION...MS MAY 14 HYDROLOGY...MS MAY 14
Hazardous weather outlook, May 12, 7:10 AM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 710 AM CDT MON MAY 12 2014 IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-081- 082-092-093-131215- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- 710 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS MAY PRODUCE HAIL AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ007-017-026>028-037>039-048>050-060>062-073>075-083>086- 094>097-131215- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA- CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 710 AM CDT MON MAY 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT PERIODS OF THUNDERSTORMS ARE EXPECTED TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...ESPECIALLY THIS MORNING. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON. AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BETWEEN 200 PM AND 7OO PM.
In the hours before
Special weather statement, May 12, 4:45 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 445 AM CDT MON MAY 12 2014 IAZ036>038-048-049-121015- STORY IA-MARSHALL IA-HARDIN IA-GRUNDY IA-HAMILTON IA- 445 AM CDT MON MAY 12 2014 ...HAIL AND TORRENTIAL RAIN... AT 445 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF ROLAND...OR 15 MILES SOUTHWEST OF ELDORA...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELDORA...HUBBARD...UNION...MCCALLSBURG...STEAMBOAT ROCK...NEW PROVIDENCE...WHITTEN...GARDEN CITY...PINE LAKE STATE PARK AND ELDORA MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4216 9343 4228 9347 4247 9300 4226 9287 TIME...MOT...LOC 0945Z 246DEG 42KT 4224 9335 PODRAZIK
Local storm report, May 12, 8:22 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 AM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN 1 NW GRISWOLD 41.25N 95.16W
05/12/2014 M4.10 INCH CASS IA TRAINED SPOTTER
TRAINED SPOTTER MEASURED 4.10 INCHES OF RAIN
&&
KOTENBERGSpecial weather statement, May 12, 9:34 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
934 AM CDT MON MAY 12 2014
IAZ074-075-084>086-094>096-121530-
APPANOOSE IA-MAHASKA IA-DECATUR IA-WAPELLO IA-LUCAS IA-WAYNE IA-
MARION IA-MONROE IA-
934 AM CDT MON MAY 12 2014
...HEAVY RAINFALL MAY LEAD TO MINOR FLOODING...
THROUGH 930 AM...THUNDERSTORMS WITH HEAVY RAINFALL HAVE PRODUCED AS
MUCH AS 2 TO 3 INCHES OF RAIN IN A COUPLE HOURS OVER SOUTHEAST IOWA.
THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RUNOFF AND MAY CAUSE
SOME MINOR FLOODING. ANY FLOODING WILL BE SHORT-LIVED.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OSKALOOSA...CHARITON...ALBIA...CORYDON...EDDYVILLE...
RATHBUN LAKE...OTTUMWA INDUSTRIAL AIRPORT...FREMONT...SEYMOUR...
MORAVIA...RUSSELL...LOVILIA...ALLERTON...BEACON...HUMESTON...
UNIVERSITY PARK...MYSTIC...BUSSEY AND BLAKESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DO
NOT DROWN.
&&
LAT...LON 4107 9328 4146 9241 4117 9241 4116 9218
4110 9218 4110 9219 4098 9258 4058 9328
4058 9378
TIME...MOT...LOC 1430Z 240DEG 49KT 4091 9321
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:58 PM CDT | Special Weather Statement | DMX | Adair, Audubon, Carroll, Cass, Crawford, Guthrie | 2 hr |
| May 11, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth | 37 min |
| May 11, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford | 66 min |
| May 11, 9:05 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 40 min |
| May 11, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 45 min |
| May 11, 9:21 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Dallas, Greene, Guthrie | 39 min |
| May 11, 9:30 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass, Crawford | 6 hr |
| May 11, 9:45 PM CDT | Tornado Warning | DMX | Dallas, Guthrie | 30 min |
| May 11, 9:59 PM CDT | Tornado Warning | DMX | Boone, Dallas, Greene, Guthrie | 46 min |
| May 11, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Guthrie, Hamilton and 6 more | 57 min |
| May 11, 10:26 PM CDT | Tornado Warning | DMX | Dallas, Polk, Story | 34 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 45 min |
| May 11, 10:47 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Story | 28 min |
| May 11, 10:55 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Jasper, Marion, Marshall and 3 more | 65 min |
| May 11, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Union | 47 min |
| May 12, 12:31 AM CDT | Flash Flood Warning | DMX | Adair | 6 hr |
| May 12, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 43 min |
| May 12, 1:32 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 43 min |
| May 12, 3:05 AM CDT | Special Weather Statement | DMX | Carroll | 25 min |
| May 12, 4:45 AM CDT | Special Weather Statement | DMX | Hardin | 30 min |
| May 12, 9:34 AM CDT | Special Weather Statement | DMX | Mahaska, Monroe, Wayne | 56 min |
| May 12, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Wayne | 36 min |
| May 12, 2:47 PM CDT | Flash Flood Warning | DMX | Lucas | 6 hr |
| May 12, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Poweshiek, Wapello | 46 min |
| May 12, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 39 min |
| May 12, 4:18 PM CDT | Flash Flood Warning | DMX | Marion, Monroe | 6 hr |
Nearby
Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.